Ann Clin Case Rep | Volume 4, Issue 1 | Case Report | Open Access

Erythroderma Following Systemic Corticosteroid Therapy Caused by Crusted Scabies in Immunoglobulin a Nephropathy

Qian Zhou1,2# , Lisha Wu1,2#, Wei Shi1,2, Dihui Liu1,2, Kai Huang1,2#, Mingliang Chen1,2, Juan Su1,2,
Xiang Chen1,2 and Shuang Zhao1,2*

1Department of Dermatology, Central South University, China
2Hunan Key Laboratory of Skin Cancer and Psoriasis, Central South University, China

*Correspondance to: Shuang Zhao 

Fulltext PDF

Abstract

We here report a case of a 15-year old boy developed systemic diffuse erythema caused by crusted scabies, which appeared during her treatment with systemic corticosteroid therapy for IgA nephropathy. At first, skin lesions were misdiagnosed as drug eruption or exfoliative dermatitis and its conventional treatment is ineffective. For further diagnosis, pathological examination of skin lesion was taken and demonstrated scabies in stratum corneum. Treatments with sulphur ointment for 2 weeks led to the complete resolution of his skin condition. To conclude, the possibility diagnosis as scabies should be considered in nephrotic patients, who were applied with prolonged use of corticosteroids and associated skin lesions and pruritus.

Keywords:

Nephropathy; Erythroderma; Corticosteroid therapy; Crusted scabiei

Citation:

Zhou Q, Wu L, Shi W, Liu D, Huang K, Chen M, et al. Erythroderma Following Systemic Corticosteroid Therapy Caused by Crusted Scabies in Immunoglobulin a Nephropathy. Ann Clin Case Rep. 2019; 4: 1694 .

Subscribe to Our Newsletter